Alert archive / Indiana / Beach Hazards Statements in 2013

Beach Hazards Statement 12, NWS Chicago, IL

August 22, 2013Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Aug 22, 2013, 6:44 PM CDT for Lake County, Porter County, Indiana. It took effect at Aug 23, 2013, 12:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2013, 6:44 PM CDT (23:44 UTC)
In effect from
Aug 23, 2013, 12:00 AM CDT
Expired
Aug 23, 2013, 9:51 AM CDT
In force
10 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WHUS43 KLOT 222344
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
644 PM CDT THU AUG 22 2013

ILZ014-INZ001-002-230745-
/O.NEW.KLOT.BH.S.0012.130823T0500Z-130824T0000Z/
COOK-LAKE IN-PORTER-
644 PM CDT THU AUG 22 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.
 
* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. 
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

MDB

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
3 follow-up statements
385 
WHUS43 KLOT 230500
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1200 AM CDT FRI AUG 23 2013

ILZ014-INZ001-002-230900-
/O.CON.KLOT.BH.S.0012.000000T0000Z-130824T0000Z/
COOK-LAKE IN-PORTER-
1200 AM CDT FRI AUG 23 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

MDB/MTF

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
129 
WHUS43 KLOT 230824
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
324 AM CDT FRI AUG 23 2013

INZ002-230930-
/O.CAN.KLOT.BH.S.0012.000000T0000Z-130824T0000Z/
PORTER-
324 AM CDT FRI AUG 23 2013

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT FOR PORTER COUNTY. 

WAVES WILL BUILD ALONG THE PORTER COUNTY SHORE THIS MORNING BUT
ONLY TO 2 TO 4 FT BASED ON CURRENT TRENDS. THUS...THE BEACH
HAZARDS STATEMENT HAS BEEN CANCELLED.

$$

ILZ014-INZ001-231630-
/O.CON.KLOT.BH.S.0012.000000T0000Z-130824T0000Z/
COOK-LAKE IN-
324 AM CDT FRI AUG 23 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED AT
  TIMES TODAY.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT TIMES AT THE BEACHES. PEOPLE VISITING THE BEACHES
SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

MTF

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
159 
WHUS43 KLOT 231451
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
951 AM CDT FRI AUG 23 2013

ILZ014-INZ001-231600-
/O.CAN.KLOT.BH.S.0012.000000T0000Z-130824T0000Z/
COOK-LAKE IN-
951 AM CDT FRI AUG 23 2013

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 

WAVES CONTINUE TO SUBSIDE ALONG THE SHORELINE...THUS THE BEACH
HAZARDS STATEMENT HAS BEEN CANCELLED.

$$

KREIN

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 22, 5:14 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 22, 5:14 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 PM CDT THU AUG 22 2013

.DISCUSSION...
329 PM CDT

TONIGHT THROUGH FRIDAY NIGHT...CANADIAN HIGH PRESSURE WILL SETTLE
INTO THE GREAT LAKES REGION BEHIND A COLD FRONT. THAT FRONT IS
STILL NOT QUITE THROUGH NORTHERN IL YET. IT IS RIGHT ALONG THE
WI/IL BORDER AT 330 THIS AFTERNOON AND WILL SLOWLY DROP SOUTHWARD
THROUGH THE LOT FORECAST AREA. UNTIL THAT FRONT GETS COMPLETELY
OUT OF THE AREA...THERE WILL BE JUST ENOUGH INSTABILITY AND LOW
LEVEL CONVERGENCE TO KEEP THE MENTION OF A CHANCE FOR SHOWERS IN
THE NORTH AND SHOWERS AND THUNDERSTORMS ROUGHLY SOUTH OF CHICAGO.

THE BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH LATE EVENING WILL BE IN FAR SOUTHERN LOT FORECAST
AREA WHERE SHORTWAVE ENERGY WILL STILL BE IN THE VICINITY.

DRIER AIR WILL FINALLY SPILL INTO NORTHERN IL AFTER MIDNIGHT AND
HANG AROUND THROUGH FRIDAY AND FRIDAY NIGHT WITH DRY WEATHER.
EXPECTING MUCH MORE SUNSHINE FRIDAY THAN TODAY...SO MAX TEMPS WILL
BE IN THE LOWER 80S...EXCEPT A FEW DEGREES COOLER NEAR THE LAKE WITH
NORTHEAST WINDS.

MRC

SATURDAY AND SUNDAY...SURFACE HIGH PRESSURE SLIDES OVER THE
EASTERN US DURING THIS PERIOD WHILE A 591 TO 594 DM 500 MB HIGH
PRESSURE BUILDS ACROSS THE CENTRAL US. SOME MODELS SHOW A
SHORTWAVE MOVING THROUGH SATURDAY AFTERNOON AND EVENING...BRINGING
A SHOT AT PRECIP. HOWEVER...THE MODELS ARE GENERALLY KEEPING THE
PRECIP TO THE WEST AND NORTHWEST. WILL KEEP THE PRECIP OUT OF THE
FORECAST...AS THE BEST WARM AIR ADVECTION AND COINCIDING Q VECTOR
CONVERGENCE DOES LOOK TO BE TO THE WEST AND NORTHWEST.

THE DRY FORECAST CONTINUES FOR SUNDAY...WITH THE PRECIPITATION
STAYING TO THE NORTH...OVER NORTHERN WISCONSIN...THE UPPER PENINSULA
AND NORTHERN LAKE MICHIGAN.

TEMPS ON SATURDAY WARM A BIT TO THE LOWER TO MID 80S. THEN AT 00Z
ON MONDAY 925 TEMPS REACH ABOUT 23 TO 25 C...BRINGING TEMPS IN THE
UPPER 80S TO AROUND 90 ON SUNDAY.

MONDAY THROUGH THURSDAY...A QUIET AND TOASTY FORECAST IS IN
STORE FOR NEXT WEEK. THE LOWER TO MID 90S LOOK TO STICK AROUND
THROUGH AT LEAST THURSDAY AS THE 500 MB HIGH LINGERS OVER THE
CENTRAL US AND 925 MB TEMPS STAY IN THE UPPER 20S TO AROUND 30 C.

HOWEVER...SOME MODELS CONTINUE TO HINT AT A BACKDOOR COLD FRONT
SLIDING THROUGH WEDNESDAY. THE ECMWF IS CONTINUALLY TRENDING AWAY
FROM THIS THOUGH...SO STICKING WITH THE WARM FORECAST.

TWO PASSING SURFACE LOW PRESSURES COUPLED WITH A FEW WEAK WAVES
RIDING ALONG THE NORTHERN EDGE OF THE 500 MB HIGH WILL BRING PRECIP
CHANCES TO THE NORTH OF ILLINOIS DURING THIS TIME.

MEB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* WIND LATE AFTERNOON AND EARLY EVENING.

TRS

//DISCUSSION...UPDATED 18Z...

MCS WITH WIDESPREAD SHOWERS OVER NORTHEAST IL TO CONTINUE TO WEAKEN
AS IT DRIFTS ESE AND DEPARTS NE IL DURING NEXT FEW HOURS THROUGH MID
AFTERNOON. THUNDERSTORMS SHOULD STAY SOUTH OF I-80 AND OVER SOUTHERN
LAKE MICHIGAN...BUT MODERATE RAIN SHOWERS STILL LIKELY UNTIL 20Z AT
ORD AND MDW WITH MVFR VSBYS AND CEILINGS POSSIBLE.

A COLD FRONT WHICH CURRENTLY STRETCHES FROM GRAND RAPIDS MI WSW TO
JUST NORTH OF CHICAGO TO WATERLOO IA WILL SAG SLOWLY SOUTHWARD
ACROSS THE CHICAGO METRO NEXT 1-3 HOURS THROUGH MID AFTERNOON.
TIMING THE WIND SHIFT WILL BE SOMEWHAT CHALLENGING WITH CURRENT
PROJECTIONS HAVING WEST WINDS 10-15 KTS AND GUSTS 13-18 KTS TO
SHIFT NNW BY 20Z AND NE AFTER 22Z AND DIMINISH TO 5-9 KTS LATE THIS
AFTERNOON AND EARLY EVENING. VFR CIGS OF 3-5K FT POSSIBLE BEHIND
THE FRONT DURING THIS AFTERNOON AND THEN SCATTERED OUT LATER THIS
AFTERNOON WITH BROKEN-OVC MID/HIGH CLOUDS LINGERING INTO THIS
EVENING. MVFR VSBYS WITH LIGHT FOG SHOULD STAY MORE INLAND TOWARD
RFD WHERE ENE WINDS BECOMING LIGHTER BETWEEN 08Z-14Z AND KEPT VFR
VSBYS AT ORD AND MDW. SCATTERED CLOUDS OVERNIGHT INTO FRIDAY WITH
ENE WINDS OF 7-10 KTS.

07

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MEDIUM CONFIDENCE WINDS...BECOMING HIGH CONFIDENCE FRI.

* HIGH CONFIDENCE NO ADDITIONAL PRECIP.

* HIGH CONFIDENCE PREVAILING VFR...THOUGH SLIGHT CHC PATCHES MVFR
  CIGS INTO EARLY EVE...AND SLIGHT CHC IFR VSBY PREDAWN INTO EARLY
  FRI MORNING DUE BR/FG.

TRS

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 18Z...

FRIDAY NIGHT THROUGH WEDNESDAY...VFR.

07

&&

.MARINE...
329 PM CDT

HIGH PRESSURE OF 30.1 INCHES BUILDING ACROSS THE UPPER MIDWEST WILL
SHIFT EAST OVER LAKE MICHIGAN ON FRIDAY...THEN OVER THE EASTERN
LAKES SATURDAY. A BROAD AREA OF LOW PRESSURE AVERAGING 29.7 INCHES
WILL DEVELOP OVER THE NORTHERN PLAINS AND CANADIAN PRAIRIES SUNDAY
AND MONDAY...AND SLOWLY SHIFT EAST ACROSS THE GREAT LAKES THROUGH
MIDWEEK.

NORTH TO NORTHEAST WINDS WILL BUILD HIGHER WAVES IN SOUTHERN LAKE
MICHIGAN THROUGH FRIDAY NIGHT...THEN WINDS WILL SHIFT TO SOUTHERLY
ON SATURDAY AND BUILD HIGHER WAVES OVER THE NORTHERN LAKE ZONES
THROUGH MONDAY NIGHT.

MRC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 22, 4:37 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 PM CDT THU AUG 22 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
437 PM CDT THU AUG 22 2013 /537 PM EDT THU AUG 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING.

LARGE WAVES AND STRONG CURRENTS MAY RESULT IN DANGEROUS SWIMMING
CONDITIONS AT LAKE MICHIGAN BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LARGE WAVES AND STRONG CURRENTS MAY RESULT IN DANGEROUS SWIMMING
CONDITIONS AT LAKE MICHIGAN BEACHES ON FRIDAY.

HOT WEATHER IS EXPECTED TO MAKE A RETURN TO THE AREA SUNDAY
THROUGH AT LEAST TUESDAY OF NEXT WEEK. DURING THAT TIME DAILY
HIGH TEMPERATURES ARE LIKELY TO TOP OUT IN THE LOWER TO MIDDLE 90S
ACROSS THE AREA. THESE TEMPERATURES...ALONG WITH FORECAST DEW
POINTS IN THE UPPER 60S TO AROUND 70...WOULD RESULT IN HEAT
INDICES NEAR 100 DEGREES...ESPECIALLY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-232145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
437 PM CDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
437 PM CDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CHANCES FOR STORMS RETURN TO THE LAKE SATURDAY NIGHT THROUGH
THURSDAY...MAINLY ACROSS NORTHERN PORTIONS OF THE LAKE.

&&

MDB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Aug 22, 1:21 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
121 PM CDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     HEAVY RAIN       CRESTON                 41.93N 88.97W
08/22/2013  E5.00 INCH       OGLE               IL   PUBLIC

            TWO SEPARATE GAUGES USED...ONE MEASURED JUST UNDER 4.5
            INCHES...THE OTHER JUST UNDER 5 INCHES. FACEBOOK REPORT.

&&

RC
Local storm report, Aug 22, 1:30 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
130 PM CDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       MANTENO                 41.25N 87.84W
08/22/2013  E2.10 INCH       KANKAKEE           IL   PUBLIC

            STORM TOTAL SO FAR. STILL RAINING LIGHTLY AT TIME OF
            REPORT. FACEBOOK REPORT.

&&

RC
Local storm report, Aug 22, 1:51 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
151 PM CDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HEAVY RAIN       PLANO                   41.66N 88.53W
08/22/2013  M2.00 INCH       KENDALL            IL   PUBLIC

            STORM TOTAL. FACEBOOK REPORT.

1252 PM     HEAVY RAIN       STILLMAN VALLEY         42.10N 89.18W
08/22/2013  M1.75 INCH       OGLE               IL   PUBLIC

            STORM TOTAL. FACEBOOK REPORT.

1248 PM     HEAVY RAIN       PEOTONE                 41.33N 87.80W
08/22/2013  M2.12 INCH       WILL               IL   PUBLIC

            STORM TOTAL SO FAR. FACEBOOK REPORT.

1020 AM     HEAVY RAIN       SYCAMORE                41.98N 88.70W
08/22/2013  M0.50 INCH       DE KALB            IL   TRAINED SPOTTER

            RAINFALL IN 15 MINUTES ON THE SOUTHEAST CORNER OF
            SYCAMORE.

1100 AM     HEAVY RAIN       DE KALB                 41.93N 88.75W
08/22/2013  M0.80 INCH       DE KALB            IL   TRAINED SPOTTER

            STORM TOTAL AS OF ABOUT 11AM AT NORTHERN ILLINOIS
            UNIVERSITY.

&&

RC
Local storm report, Aug 22, 2:12 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
212 PM CDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       SANDWICH                41.65N 88.62W
08/22/2013  M3.00 INCH       DE KALB            IL   PUBLIC

            STORM TOTAL SINCE 11PM LAST NIGHT. FACEBOOK REPORT.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:21 AM CDTSpecial Marine WarningLOT114 min
Aug 22, 6:21 AM CDTAreal Flood AdvisoryLOTDeKalb, LaSalle, Lee, Ogle6 hr
Aug 22, 10:31 AM CDTAreal Flood AdvisoryLOTLaSalle, Livingston6 hr
Aug 22, 11:45 AM CDTAreal Flood AdvisoryLOTDeKalb, Grundy, Kane, Kendall, LaSalle, Livingston6 hr
Aug 22, 12:09 PM CDTAreal Flood AdvisoryLOTDeKalb, LaSalle, Lee, Ogle6 hr
Aug 22, 12:16 PM CDTAreal Flood AdvisoryLOTFord, Iroquois, Kankakee, Will6 hr

Nearby

Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.